Florida, 2013Hail and Lightning Strike in Florida, July 13, 2013
July 13, 2013 · NWS MOB · 2 events in 2 counties and zones
Scattered strong thunderstorms developed during the late morning and afternoon hours across the western Florida Panhandle on July 13. A few storms became severe producing large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong thunderstorms developed during the late morning and afternoon hours across the western Florida Panhandle on July 13. A few storms became severe producing large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 13, 11:48 AM CST, 23 minutes earlier.
Area forecast discussion, Jul 13, 11:48 AM CST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1248 PM CDT SAT JUL 13 2013
...HIGH WET MICROBURST RISK THIS AFTERNOON MAINLY WEST OF I-65...
.MESOSCALE UPDATE...THE LOCAL ATMOSPHERE HAS BECOME VERY UNSTABLE
OVER ALL OF INTERIOR SOUTHEASTERN MISSISSIPPI AND THE FAR WESTERN
PORTIONS OF SOUTHWESTERN ALABAMA (I.E., WEST OF I-65)AS MLCAPE
VALUES ON THE LATEST LAPS ANALYSES HAVE APPROACHED 3400 J/KG AND
SBCAPES ARE CURRENTLY NEAR 4000 J/KG. PLEASE CONSIDER THE WET
MICROBURST RISK AS HIGH FOR THIS AFTERNOON AS OUTFLOWS FROM
DEVELOPING STORMS OFF TO THE EAST MOVE SLOWLY WESTWARD AND INITIATE
LOCALLY SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND THROUGH THE
EARLY EVENING HOURS. SOME STORMS COULD PRODUCE WINDS BETWEEN 55 AND
60 MPH ON AN ISOLATED BASIS. /23 JMM
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 13, 12:00 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE MOBILE AL
100 PM CDT SAT JUL 13 2013
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-141200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
100 PM CDT SAT JUL 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT
THIS AFTERNOON...THE LOCAL ATMOSPHERE HAS BECOME VERY UNSTABLE OVER
ALL OF INTERIOR SOUTHEASTERN MISSISSIPPI AND THE FAR WESTERN
PORTIONS OF SOUTHWESTERN ALABAMA. THE WET MICROBURST RISK IS NOW
HIGH FOR THIS AFTERNOON AS OUTFLOWS FROM DEVELOPING STORMS OFF TO
THE EAST SLOWLY MOVE WESTWARD AND INITIATE LOCALLY SEVERE
THUNDERSTORMS THROUGHOUT THE REMAINDER OF THE AFTERNOON AND INTO
THE EARLY EVENING HOURS. SOME STORMS COULD PRODUCE WINDS BETWEEN 55
AND 60 MPH ON AN ISOLATED BASIS.
PERIODS OF VERY HEAVY RAIN POSSIBLY LEADING TO SOME LOCALIZED
FLOODING...GUSTY STRAIGHT LINE WINDS AND FREQUENT LIGHTNING CAN ALSO
BE EXPECTED WITH THE STRONGER STORMS THROUGH EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
EACH DAY THROUGH EARLY NEXT WEEK. THE BEST COVERAGE WILL OCCUR
DURING THE AFTERNOON HOURS. LOCALLY HEAVY RAINFALL...GUSTY STRAIGHT
LINE WINDS AND FREQUENT LIGHTNING WILL CONTINUE TO BE THE MAIN
THREATS WITH THE STRONGER STORMS THROUGH EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.
GMZ630>635-650-655-670-675-141200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
100 PM CDT SAT JUL 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
THE MARINE AREA THROUGH TONIGHT...ESPECIALLY THIS AFTERNOON. PERIODS
OF VERY HEAVY RAIN...FREQUENT LIGHTNING...GUSTY STRAIGHT LINE WINDS
AND ISOLATED WATERSPOUTS WILL BE POSSIBLE WITH THE STRONGER
THUNDERSTORMS TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A MODERATE TO OCCASIONALLY STRONG EASTERLY WIND FLOW MAY LEAD TO
HAZARDOUS CONDITIONS FOR SMALL CRAFT SUNDAY AND SUNDAY NIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
THE MARINE AREA THROUGH EARLY NEXT WEEK. PERIODS OF VERY HEAVY
RAIN...FREQUENT LIGHTNING...GUSTY STRAIGHT LINE WINDS AND ISOLATED
WATERSPOUTS WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS THROUGH
EARLY NEXT WEEK.
In the hours before
Special weather statement, Jul 13, 11:13 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1213 PM CDT SAT JUL 13 2013
FLZ003>006-131815-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-COASTAL OKALOOSA FL-
SANTA ROSA FL-
1213 PM CDT SAT JUL 13 2013
...A STRONG THUNDERSTORM WILL AFFECT WESTERN OKALOOSA...SOUTHERN
SANTA ROSA AND EASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...
THROUGH 115 PM CDT...
AT 1211 PM CDT...A DEVELOPING STRONG THUNDERSTORM WAS LOCATED 6
MILES EAST OF BAGDAD...OR 5 MILES SOUTHEAST OF ROEVILLE...AND WAS
MOVING SOUTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
MIDWAY... WOODLAWN BEACH... WHITING FIELD...
TIGER POINT... ROEVILLE... POINT BAKER...
PEA RIDGE... MULAT... HOLLEY...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 19 AND 47.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
&&
Special weather statement, Jul 13, 11:16 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1216 PM CDT SAT JUL 13 2013
ALZ064-FLZ002-131815-
COASTAL ESCAMBIA FL-LOWER BALDWIN AL-
1216 PM CDT SAT JUL 13 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...SOUTHWESTERN ESCAMBIA COUNTY IN NORTHWEST
FLORIDA...THROUGH 115 PM CDT...
AT 1211 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF FOLEY...OR 5 MILES SOUTHWEST OF ELBERTA...AND MOVING SOUTHWEST AT
5 MPH.
* LOCATIONS IMPACTED INCLUDE...
PERDIDO BEACH... ORANGE BEACH... GULF SHORES...
SUMMERDALE... MAGNOLIA SPRINGS... FOLEY...
ELBERTA... BON SECOUR...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
&&
Lightning, Santa Rosa
- When
- July 13, 12:11 PM CST
- Where
- Santa Rosa County, 0.59 mi W of Pace
- Injuries
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.600, -87.160
Lightning struck a residence. One person was injured.
Hail, Escambia
- When
- July 13, 12:30 PM CST to 12:34 PM CST
- Where
- Escambia County, 1.38 mi WSW of Belleview
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.460, -87.320
Hail to the size of pennies and quarters was reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Minnesota, July 13, 2013$3.1 million · 25 events
- Flash Flooding and Flood in Iowa, July 13 to 14, 2013$530,000 · 13 events
- Flash Flooding and Heavy Rain in Georgia, July 13 to 14, 20131 injured · $76,000 · 6 events
- Flash Flooding and Damaging Winds in Alabama, July 13 to 17, 2013$35,000 · 50 kt wind · 17 events
- Flooding in Georgia, July 13 to 14, 2013$49,000 · 4 events
- Hail and Damaging Winds in Mississippi, July 13 to 14, 2013$40,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Wind in Colorado, July 13, 2013$45,000 · 56 kt wind · 2 events
- Flash Flood and Damaging Winds in South Dakota, July 13 to 14, 2013$40,000 · 55 kt wind · 4 events
- Flash Flood and Damaging Wind in Alabama, July 13, 2013$35,000 · 52 kt wind · 2 events
- Tornado and Rip Current in South Carolina, July 13, 20132 injured · EF0 · 2 events
- Hail and Damaging Winds in North Dakota, July 13, 20133.5 in hail · 16 events
- Hail and Damaging Winds in Kentucky, July 13, 2013$10,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472094, 472095.